MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH IPER 2 SYSTEM ROD, PRE-LORDOSED 90MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

MEDOS INTERNATIONAL SàRL CH IPER 2 SYSTEM ROD, PRE-LORDOSED 90MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 186788090
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional device product codes: nkb, osh, mnh, kwp, and mni.Complainant part is not expected to be returned for manufacturer review/investigation.A review of the receiving inspection (ri) for viper2 lord.Trial rod-90mm was conducted identifying that lot number tbtyw was released in a single batch.Batch1: lot qty of (b)(4) units were released on may 11, 2018 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The implant(s) was not returned and instead the investigation will be done based on the supplied image(s).The image(s) was reviewed and the complaint condition could be confirmed as the image provided shows the broken rod.As the implant(s) was not returned an as received condition, dimensional inspection, material or drawing reviews are not applicable.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, during a l4-5-s1 posterior stabilization/fusion, a minimally invasive procedure, the small connecting piece on the viper2 rod broke.The small connecting piece broke due to the pressure being placed on the device.The broken fragment was held in the rod.The rod and the fractured piece were easily removed.Another rod was used to complete the procedure.There was a surgical delay of two (2) minutes.The procedure was completed successfully.There were no consequences to the patient.Concomitant device reported: rod holder (part number unknown, lot unknown, quantity unknown).This report involves one (1) viper 2 system rod, pre-lordosed 90mm.This is report 1 of 1 for (b)(4).

Brand Name
IPER 2 SYSTEM ROD, PRE-LORDOSED 90MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10545920
Report Number1526439-2020-01716
Device Sequence Number3216281
Product Code KWQ
UDI-Device Identifier10705034131832
UDI-Public(01)10705034131832
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K111136
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186788090
Device Catalogue Number186788090
Device Lot NumberTBTYW
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/20/2020
Initial Report FDA Received Date09/17/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN INSERTION INSTRUMENTS
Patient Age42 YR